MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. FREESTYLE LIBRE PRO; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. FREESTYLE LIBRE PRO; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71562-01
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported product has been returned and is pending investigation.A follow-up report will be filed once additional information is obtained.The date of manufacture is unknown.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A nurse and an adc sales representative reported that on (b)(6) 2018 while the health care provider (hcp) was going through the normal insertion process with a patient the adc freestyle libre sensor failed to activate so the hcp removed the sensor.Upon removal of the sensor it was discovered that the sharp had remained in the patient¿s arm.The hcp removed the sharp from the patient¿s arm, treated the area prophylactically with an unspecified ¿antibiotic ointment¿ and bandaged the wound.The patient was also advised to take ibuprofen for any pain and/or swelling.No additional treatment was reported.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
Performed visual inspection on returned sensor and no issues were observed.Sensor data extraction was successful.Sensor was found to be in state 1 (storage state).Since the applicator and sensor pack was not returned, extended investigation has been performed.Investigated for the insertion-6 complaint has determined that there was no indication that the product did not meet specification.Sensor kit dhrs have been reviewed to assess the manufacturing process, and no anomalies were found that affected insertion of the sensor via the sharp.As this complaint relates to the sharp, dose audit reports and environmental monitoring have not been reviewed since the complaint is a sharp insertion issue, and not related to sterility, bioburden, or endotoxin issues.A tripped trend review was completed and shows no trips for insertion-6 and libre pro sensors.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE PRO
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key7363640
Report Number2954323-2018-02318
Device Sequence Number107109
Product Code MDS
UDI-Device Identifier00357599715625
UDI-Public(01)00357599715625(17)180331(10)170731A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71562-01
Device Catalogue Number71562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer04/11/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight95